MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V233P-B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to linked patient identifier (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that two balloons broke and fell in the patient's body.The fragments were swept out of the duct with another extraction balloon and the procedure was completed successfully with a similar device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus.It was confirmed that the balloon broke.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the balloon was scratched due to stress being applied to the subject device when the balloon was inflated.However, the root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "be sure to check the readings on the premeasured syringes to see if its maximum volume matches the maximum diameter of the inflated balloon indicated on the air-feeding port.An improper combination of the premeasured syringe and the balloon catheter may cause excessive inflation of the balloon, resulting in patient injuries such as tissue inflammation.This may also cause damage to the instrument." "do not inflate the balloon with any syringes other than the premeasured syringes included in the package.Otherwise, the balloon may burst and the pieces could remain in the duct." "do not inflate the balloon rapidly.Otherwise, the balloon may burst and the pieces could remain in the duct." "inflate the balloon only with air.Inflation with anything other than air may hinder expansion and contraction of the balloon." "do not inflate the balloon with too much air.Otherwise, the balloon may burst and the pieces could remain in the duct." "do not operate the instrument abruptly or with excessive force when retrieving a foreign object.Otherwise, patient injury such as bleeding, mucous membrane damage, or edema may occur." "be sure to check the size of the treated duct under the x-ray image before inflating the balloon and use the premeasured syringe as described to obtain the desired balloon diameter.Besides, make sure to feed air carefully while observing the balloon under the x-ray image.Otherwise, the balloon may be inflated larger than the diameter of the bile duct, resulting in excessive dilation of the bile duct or mucous membrane damage.Or the balloon may burst, causing mucous membrane damage or the pieces remaining in the duct." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19570508
Report Number9614641-2024-01290
Device Sequence Number14987639
Product Code FGE
UDI-Device Identifier04953170368714
UDI-Public04953170368714
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V233P-B
Device Lot Number33V 18
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIR SYRINGES FROM MULTI-3V EXTRACTION BALLOON.; DUODENOSCOPE; GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown